Alert archive / Washington / Gale Warnings in 2012
Gale Warning 47, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at May 26, 2012, 2:22 PM PDT. It took effect at May 26, 2012, 5:00 PM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 2012, 2:22 PM PDT (21:22 UTC)
- In effect from
- May 26, 2012, 5:00 PM PDT
- Expired
- May 27, 2012, 2:44 AM PDT
- In force
- 10 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
031 WHUS76 KSEW 262122 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 222 PM PDT SAT MAY 26 2012 PZZ131-132-270530- /O.UPG.KSEW.SC.Y.0995.000000T0000Z-120527T1200Z/ /O.NEW.KSEW.GL.W.0047.120527T0000Z-120527T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 222 PM PDT SAT MAY 26 2012 ...GALE WARNING IN EFFECT UNTIL 5 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 5 AM PDT SUNDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WIND...WEST WIND RISING TO 25 TO 35 KNOTS EARLY THIS EVENING...THEN EASING LATE TONIGHT. * WAVES...BUILDING TO 4 TO 6 FEET...SUBSIDING LATE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ130-270400- /O.EXB.KSEW.SC.Y.0995.120526T2122Z-120527T0400Z/ WEST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 222 PM PDT SAT MAY 26 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. * WIND AND WAVES...SOUTH TO SOUTHWEST WIND 15 TO 25 KNOTS...EASING TO WEST WIND 10 TO 20 KT LATER THIS EVENING. WIND WAVES 1 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-135-270530- /O.CON.KSEW.SC.Y.0995.000000T0000Z-120527T1200Z/ ADMIRALTY INLET-PUGET SOUND AND HOOD CANAL- 222 PM PDT SAT MAY 26 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY... * WIND AND WAVES...SOUTH TO SOUTHWEST WINDS RISING TO 15 TO 25 KT THIS EVENING. WINDS NORTHWEST 15 TO 25 KNOTS OVER THE NORTH PORTION OF ADMIRALTY INLET. WIND WAVES BUILDING TO 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-270530- /O.CON.KSEW.SC.Y.0995.120527T0000Z-120527T1200Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 222 PM PDT SAT MAY 26 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SUNDAY... * WIND AND WAVES...SOUTHWEST WIND RISING TO 15 TO 25 KNOTS THIS EVENING. WIND WAVES BUILDING TO 2 TO 4 FEET. HIGHEST WIND AND WIND WAVES SOUTH PART. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
1 follow-up statement
291 WHUS76 KSEW 270944 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 244 AM PDT SUN MAY 27 2012 PZZ131-132-271600- /O.CAN.KSEW.GL.W.0047.000000T0000Z-120527T1200Z/ /O.EXB.KSEW.SC.Y.0995.000000T0000Z-120527T1600Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 244 AM PDT SUN MAY 27 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PDT THIS MORNING... ...GALE WARNING HAS ENDED.. THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PDT THIS MORNING. THE GALE WARNING HAS ENDED. * WIND AND WAVES...WEST 15 TO 25 KNOTS WITH WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ134-135-271045- /O.CAN.KSEW.SC.Y.0995.000000T0000Z-120527T1200Z/ ADMIRALTY INLET-PUGET SOUND AND HOOD CANAL- 244 AM PDT SUN MAY 27 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ENDED THE SMALL CRAFT ADVISORY. WINDS WILL EASE TODAY AFTER A STRONG PUSH OF MARINE AIR OVERNIGHT...THE WINDS OVER ADMIRALTY INLET WERE RATHER LIGHT IN AN AREA OF CONVERGENCE EARLY THIS MORNING. THE WIND ON PUGET SOUND EARLY THIS MORNING WAS STILL SOUTH 15 TO 20 KNOTS...BUT WILL EASE TO 5 TO 15 KNOTS TODAY. $$ PZZ133-271600- /O.EXT.KSEW.SC.Y.0995.000000T0000Z-120527T1600Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 244 AM PDT SUN MAY 27 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WIND AND WAVES...SOUTH 15 TO 25 KNOTS WITH WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at May 26, 9:34 AM PDT, 4 hours 48 minutes earlier.
Area forecast discussion, May 26, 9:34 AM PDT, 4 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
934 AM PDT SAT MAY 26 2012
.SYNOPSIS...AN UPPER LEVEL LOW OVER CENTRAL NEVADA WILL MOVE INTO
SOUTHERN IDAHO TODAY KEEPING NORTHERLY FLOW ALOFT OVER WESTERN
WASHINGTON. THIS WILL KEEP THE LOWLANDS FOR THE MOST PART DRY WITH A
CHANCE OF SHOWERS ONCE AGAIN OVER THE MOUNTAINS. MOISTURE WILL
SPREAD ONSHORE THIS EVENING AS LOW LEVEL ONSHORE FLOW INCREASES.
A WEAK FRONT AND AN APPROACHING UPPER LEVEL TROUGH WILL BRING CLOUDS
AND SHOWER ACTIVITY SUNDAY THROUGH MEMORIAL DAY. A WEAK RIDGE OF
HIGH PRESSURE WILL BRING DRIER WEATHER TO THE AREA ON TUESDAY.
&&
.SHORT TERM...VISIBLE SATELLITE IMAGERY SHOWS SHALLOW MARINE AIR
ALONG THE COASTLINE AND INLAND THROUGH THE CHEHALIS GAP AND PORTIONS
OF THE SOUTH INTERIOR. A THERMALLY INDUCED TROUGH OF LOW PRESSURE
SITS FROM VANCOUVER ISLAND SOUTHEAST ACROSS THE SEATTLE METRO THEN
DOWN INTO THE SOUTH WASHINGTON CASCADES AND IS SHIFTING EASTWARD.
THE 12Z NAM CONFIRMS WHAT IS SEEN ON THE SATELLITE IMAGERY...THE
MARINE PUSH IS HAPPENING A BIT SOONER THAN PREVIOUSLY EXPECTED AND
SHOULD BE FULLY UNDERWAY BY LATE THIS AFTERNOON. AS A RESULT...THE
ZONE AND GRIDDED FORECASTS WERE UPDATED TO LOWER TEMPERATURES ABOUT
2 DEGREES TODAY IN THE LOWLANDS.
THE MID LEVELS OF THE AIR MASS CONTINUE TO BE MARGINALLY UNSTABLE
TODAY WITH STEEP LOW AND MID LEVEL LAPSE RATES. MOST OF THE MID
LEVEL MOISTURE APPEARS TO BE OVER SOUTHERN WASHINGTON AND IS
SHIFTING SOUTH. BUT WITH STRONG HEATING OVER THE MOUNTAINS TODAY
EXPECT SHOWERS...WITH ISOLATED TSTMS OVER THE CENTRAL CASCADES...TO
DEVELOP AFTER ABOUT 2 PM. WITH THE FLOW AROUND THE UPPER LOW TURNING
MORE TO THE NORTH AS IT EJECTS NE INTO IDAHO...THE ACTIVITY SHOULD
REMAIN OVER THE MOUNTAINS TODAY...EXCEPT AROUND THE LOWER CHEHALIS
VALLEY WHERE SOME SHOWERS COULD DRIFT SOUTH FROM THE OLYMPICS. AT
THIS POINT...A REPEAT OF WHAT WE SAW FRIDAY AFTERNOON IS NOT
EXPECTED.
A CLOUDY DAY IS EXPECTED SUNDAY WITH AREAS OF DRIZZLE AND A
CHANCE OF LIGHT RAIN AS THE REMNANTS OF THE FRONTAL SYSTEM NOW NEAR
133W PUSHES SLOWLY EASTWARD. LIKELY POPS ARE FORECAST FOR THE
COASTAL ZONES WITH THE PRECIPITATION SOMEWHERE BETWEEN A HEAVY
DRIZZLE OR A LIGHT RAIN...BUT QPF AMOUNTS ARE EXPECTED TO REMAIN
GENERALLY LESS THAN 0.05 INCHES. DRIZZLE AND FOG THAT MOVES INLAND
WILL LIKELY PRODUCE ONLY TRACE AMOUNTS OF PRECIPITATION. SUNDAY WILL
BE QUITE COOL IN THE MARINE AIR WITH TEMPERATURES TOPPING OUT IN THE
MID 50S ALONG THE COAST TO LOWER 60S INLAND.
THE ONSHORE FLOW CONTINUES SUNDAY NIGHT INTO MEMORIAL DAY FOR CLOUDS
AND A CHANCE OF A LITTLE RAIN. THERE MAY BE SOME BREAK IN THE CLOUDS
LATE IN THE DAY ON MONDAY AS AN UPPER TROUGH MOVES ACROSS THE AREA
GIVING SOME DESTABILIZATION OF THE MID LEVELS AND ALLOWING MOISTURE
IN THE BOUNDARY LAYER TO MIX OUT SOMEWHAT. ALBRECHT
.LONG TERM...PREVIOUS LONG TERM DISCUSSION FOLLOWS...UPPER LEVEL
TROUGH EXITING THE AREA MONDAY NIGHT WITH A SURFACE RIDGE BUILDING
OVER THE COASTAL WATERS LEADING TO A DRY AND WARMER DAY FOR TUESDAY.
ONCE AGAIN THE MODEL SOLUTIONS FOR WEDNESDAY AND THURSDAY ARE
DIFFERENT WITH THE ECMWF BRINGING A FRONT INTO THE AREA WEDNESDAY
NIGHT WHILE THE GFS RUN KEEPS THE FRONT MOSTLY TO THE NORTH OF THE
AREA. THE GFS IS SLOWLY STARTING TO TREND TOWARD THE ECMWF SOLUTION
ON THE 00Z RUN WITH 500 MB HEIGHTS A FEW METERS LOWER AND THE FRONT
A LITTLE FURTHER SOUTH THAN PREVIOUS RUNS. STILL NOT ENOUGH
AGREEMENT TO UP THE POPS OUT OF THE CHANCE CATEGORY BUT IF THE TREND
CONTINUES LOOK FOR AN INCREASE IN THE POPS FOR THE MIDDLE OF NEXT
WEEK. FOR THE TAIL END OF THE WEEK ONCE AGAIN THERE IS LACK OF
AGREEMENT IN THE MODELS WITH THE ECMWF FORECASTING A MUCH STRONGER
TROUGH OFFSHORE THAN THE GFS. WILL STAY WITH THE CHANCE POPS FOR
DAYS 6 AND 7 AS WELL. FELTON
&&
.AVIATION...A WEAK UPPER LEVEL RIDGE WILL REMAIN OVER THE PAC NW
THROUGH SUNDAY. LIGHT NLY FLOW ALOFT WILL BECOME LIGHT WLY TONIGHT
AND SUNDAY. GENERALLY STABLE...EXCEPT SLIGHTLY UNSTABLE ALOFT
THROUGH THIS EVENING. MOIST IN THE LOW LEVELS ALONG THE COAST AND
PORTIONS OF THE SW INTERIOR AND PUGET SOUND. THIS WILL
DISSIPATE...EXCEPT MARINE CLOUDS/MOISTURE PERSISTING THROUGH SUN
ALONG THE COAST WITH AREAS OF FOG.
A MARINE PUSH WILL DEVELOP LATE THIS AFTERNOON/EVENING. MVFR STRATUS
WILL SURGE INTO THE SW INTERIOR THIS EVENING...AND INTO PUGET SOUND
AFTER MIDNIGHT. NW WINDS WILL SWITCH TO SWLY FROM S TO N THROUGH THE
SOUND EARLY THIS EVENING...INCREASING TO 10 TO 20 KT.
KSEA...SCT MID LEVEL CLOUDS TODAY. ISOLD SHOWERS/TSTM POSSIBLE OVER
THE CASCADES BUT NOT EXPECTED AT THE TERMINAL. A MARINE PUSH WILL
MVFR STRATUS WILL REACH THE TERMINAL BY AROUND MIDNIGHT. WINDS WILL
SWITCH FROM NW 5-15 KT THIS AFTERNOON TO SWLY 10 TO 20 KT DURING THE
EVENING HOURS. DTM
&&
.MARINE...A MARINE PUSH WILL BEGIN A LITTLE SOONER THAN EXPECTED.
SMALL CRAFT WESTERLIES WILL DEVELOP IN THE CENTRAL/E STRAIT BY EARLY
THIS EVENING...AND POSSIBLY EVEN EARLIER DURING THE MID-LATE
AFTERNOON HOURS. THE SMALL CRAFT IS NOW IN AFFECT BEGINNING AT 2 PM
THROUGH TONIGHT. SW SMALL CRAFT WINDS SHOULD REACH INTO THE N INLAND
WATERS A FEW HOURS LATER...DURING THE EVENING. STRONGEST WINDS THERE
WILL BE AROUND THE SAN JUANS. THE PUSH WILL ALSO INDUCE A SW SURGE
UP PUGET SOUND. THIS MAY BEGIN LATE THIS AFTERNOON ACROSS THE FAR S
SOUND. WINDS WILL SHIFT TO THE SW 15-15 KT THROUGH THE REST OF THE
EVENING AND CONTINUE OVERNIGHT BEFORE EASING.
A WEAK FRONT WILL MOVE INTO THE WATERS SUN. THIS COULD PRODUCE WINDS
TO 20 KT...VERY NEAR SMALL CRAFT...OVER THE COASTAL WATERS AND W
STRAIT. DTM
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...NONE.
PZ...SMALL CRAFT ADVISORY CENTRAL AND EAST STRAIT OF JUAN DE
FUCA...NORTHERN INLAND WATERS...ADMIRALTY INLET...AND
PUGET SOUND/HOOD CANAL.
&&
YOU CAN SEE AN ILLUSTRATED VERSION OF THE FORECAST DISCUSSION AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML.The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 6:18 PM PDT | Small Craft Advisory | SEW | 102 min | |
| May 26, 2:30 AM PDT | Small Craft Advisory | SEW | 30 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.